Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 19, NWS Little Rock, AR

August 6, 2005Fulton County, Sharp County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 6, 2005, 1:45 PM CDT for Fulton County, Sharp County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2005, 1:45 PM CDT (18:45 UTC)
Expired
Aug 6, 2005, 3:45 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Fulton County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 11:55 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 6, 11:55 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CDT SAT AUG 6 2005

.DISCUSSION...
CONVECTION SLOW TO TAKE PLACE THIS MORNING...BUT SHOWERS/FEW STORMS
BEGINNING TO POP UP IN NORTHERN/WESTERN ARKANSAS. APPEARS THAT
MAIN AXIS OF PRECIPITATION WILL BE FROM HARDY TO HEBER SPRINGS...
MORRILTON AND MENA. PRETTY DECENT COVERAGE EXPECTED ALONG/NEAR THIS
AXIS...WITH PRECIPITATION MORE ISOLATED TOWARD NORTHWEST AND
SOUTHEAST ARKANSAS.

MORNING LITTLE ROCK SOUNDING INDICATING LITTLE/NO CELL MOVEMENT
TODAY...SO PRECIPITATION COULD BE HEAVY IN SOME SPOTS TO THE TUNE
OF OVER AN INCH.

UPDATED FORECAST TO LESSEN CLOUD COVER EARLY THIS AFTERNOON...WITH
AN INCREASE IN CLOUDS AS STORMS DEVELOP. INCREASED TEMPERATURES A
DEGREE OR TWO WITH SLOW ONSET OF PRECIPITATION. ALSO SHOWED MORE OF
A TREND FROM NO PRECIPITATION TO SCATTERED STORMS IN THE POP GRIDS.
OTHERWISE...APPEARS THAT GOING FORECAST IS ON TRACK. (46)
&&

.PREV DISCUSSION...
ISSUED AT 345 AM CDT SAT AUG 6 2005

TODAY THROUGH TUESDAY NIGHT...BASED ON LATEST SFC DATA...APPEARS
THAT THE WEAK FNTL BNDRY LIES ROUGHLY FROM W-CNTRL BACK INTO NERN AR
ATTM. SOME ISOLD SHOWERS AND STORMS WERE NOTED ARND MIDNIGHT VCNTY
OF THE BNDRY...BUT DISSIPATED EARLIER THIS MRNG. BOTH THE NAM AND
GFS DID NOT INITIALIZE WELL WITH QPF FIELDS THIS MRNG...SO WL USE
THE DRIER RUC FOR POP TRENDS THIS MRNG.

LTL OVERALL CHANGE IN THE WEATHER PATTERN EXPECTED IN THE SHORT
TERM. THE UPPER LVLS WL RMN STAGNANT ACRS THE MID SOUTH AS MAIN
UPPER STORM TRACK RMNS OVR THE NRN PART OF THE NATION. THE WEAK
UPPER TROF IN PLACE OVR THE SRN PLAINS WL KEEP CONDS UNSETTLED OVR
THE FA THE NEXT FEW DAYS.

THE FNTL BNDRY IS EXPECTED TO DRIFT SLOLY SWD THRU THE WEEKEND. WL
KEEP SCTD SHOWERS AND STORMS IN THE FCST VCNTY OF THE FNT. BULK OF
CONVECTION WL RMN DIURNAL AND HAVE INDCD THIS TREND IN THE GRIDS.
TEMPS WL BE HELD DOWN WITH ADDED CLOUDS AND RAIN CHCS.

GFS CONTS TO INDC A ANOTHER UPPER SYS WORKING THRU THE AREA ON MON
NIGHT AND TUE. PLAN TO USE A BLEND OF THE GFS AND THE DRIER ETA FOR
NOW. THUS...WL KEEP POPS GOING /CHC CAT/ THRU THE REMAINDER OF THE
SHORT TERM AS THE UPPER PATTERN RMNS UNCHANGED.

WEDNESDAY THROUGH FRIDAY...BY EARLY WEDNESDAY MORNING...AN UPPER
LEVEL LOW WILL LIKELY BE OVER EASTERN ARKANSAS. THIS LOW WILL
MEANDER OVER THE VICINITY THROUGHOUT THE LONG TERM PERIOD. A SERIES
OF UPPER LEVEL SHORT WAVES WILL MOVE ACROSS THE AREA WEDNESDAY
THROUGH FRIDAY. MOISTURE...HOWEVER WILL BE LIMITED...SO WILL KEEP
SMALL CHANCES OF SHOWERS AND THUNDERSTORMS FOR MOST SECTIONS OF MY
CWA WEDNESDAY THROUGH FRIDAY...MAINLY OVER THE CENTRAL AND SOUTHERN
SECTIONS. TEMPERATURES WILL CONTINUE NEAR NORMAL TO SLIGHTLY ABOVE
NORMAL THROUGHOUT THE PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

46
Hazardous weather outlook, Aug 6, 5:00 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 6 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
500 AM CDT SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WAS SLOWLY PUSHING SOUTHWARD INTO CENTRAL ARKANSAS
EARLY THIS MORNING. THE FRONTAL SYSTEM WILL PROVIDE A FOCUS FOR
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT LATER TODAY ACROSS
MUCH OF THE STATE. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND HEAVY DOWNPOURS. HOWEVER...ORGANIZED SEVERE WEATHER
IS NOT EXPECTED. MOST OF THE ACTIVITY WILL DIMINISH AFTER SUNSET
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A WEAK LOW PRESSURE SYSTEM ALOFT WILL LINGER IN THE AREA FOR THE
NEXT SEVERAL DAYS. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...WITH SLIGHTLY BETTER CHANCES OVER THE
SOUTHERN PARTS OF ARKANSAS. HOWEVER...THE CHANCES OF SEVERE WEATHER
WILL REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

38/44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 12:57 PM CDTSevere Thunderstorm WarningLZKScott22 min
Aug 6, 2:15 PM CDTSevere Thunderstorm WarningLZKIzard45 min
Aug 6, 2:54 PM CDTFlash Flood WarningLZKPulaski2 hr
Aug 6, 3:07 PM CDTFlash Flood WarningLZKIzard113 min
Aug 6, 3:08 PM CDTSevere Thunderstorm WarningLZKBaxter, Searcy, Stone37 min
Aug 6, 3:17 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring43 min
Aug 6, 3:30 PM CDTSevere Thunderstorm WarningLZKJohnson45 min
Aug 6, 3:35 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy40 min
Aug 6, 3:38 PM CDTSevere Thunderstorm WarningLZKCalhoun37 min
Aug 6, 4:04 PM CDTSevere Thunderstorm WarningLZKLonoke20 min
Aug 6, 4:42 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie33 min
Aug 6, 4:50 PM CDTSevere Thunderstorm WarningLZKMonroe, Woodruff25 min

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.